Flash Flood, Young
- When
- August 14, 9:26 AM CST to 11:00 AM CST
- Where
- Young County, 4 mi NW of Padgett
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 33.317, -98.967
Flooding of roads near Spring Creek.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Aug 14, 5:18 AM CST, 4 hours 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE FORT WORTH TX 618 AM CDT SUN AUG 14 2005 .AVIATION... IT/S A HARD CALL FOR AVIATION CONDITIONS AT LOCAL AIRPORTS. AN EXTENSIVE AREA OF STRONG CONVECTION WILL PERSIST WEST THROUGH NORTH OF KDFW TRACON TODAY AND TONIGHT. SOME CONVECTION WILL TRACK NEAR OR ACROSS THE KDFW TRACON...BUT MOSTLY ON THE WESTERN SIDE AROUND KAFW AND KFTW. HAVE INCLUDED TEMPO GROUPS TO COVER THIS POTENTIAL AFTER 16Z. EXPECT THIS CONVECTION TO DIMINISH LOCALLY THIS EVENING THEN RETURN TO NORTH TEXAS AFTER MIDNIGHT. SKIES GENERALLY VFR BLO 6000FT AND OUTSIDE CONVECTIVE AREAS. WINDS SOUTHERLY 9-15KTS TODAY AND 6-12KT TONIGHT. AS FOR KACT...BRIEFLY BKN-OVC015 THRU 15Z THEN VFR WITH SOUTHERLY WINDS 8-14KTS TODAY AND 5-10KTS TONIGHT. SOME SHOWERS POSSIBLE AROUND KACT THIS MORNING AND WDLY SCT TSRA THIS AFTERNOON...BUT CHANCE OF OCCURRENCE NOT HIGH ENOUGH FOR TEMPO GROUP. 75 && .DISCUSSION... 418 AM. A COLD FRONT WAS NEARLY STATIONARY NEAR A OKLAHOMA CITY...FREDRICK...VERNON...TO MIDLAND LINE. NUMEROUS SHOWERS AND THUNDERSTORMS WERE LOCATED ACROSS THE WESTERN TWO THIRDS OF TEXAS. STEEP MID LEVEL LAPSE RATES...ABUNDANT LOW AND MID LEVEL MOISTURE...AND LARGE SCALE LIFT ASSOCIATED WITH AN UPPER TROUGH WEST OF THE REGION WAS AIDING STORM FORMATION WELL AHEAD OF THE FRONT. WE EXPECT THIS ACTIVITY TO CONTINUE TODAY WITH THE HEAVIEST RAINFALL GENERALLY WEST OF A GAINESVILLE...WEATHERFORD...TO COMANCHE LINE. WE HAVE DECIDED TO ISSUE A FLASH FLOOD IN THESE WESTERN COUNTIES DUE TO LOCALIZED HEAVY RAIN YESTERDAY AND EXPECTED RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES WITH ISOLATED AMOUNTS UP TO 4 INCHES. THE REMAINDER OF NORTH TEXAS WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT. THE UPPER LEVEL PATTERN AND AIRMASS OVER NORTH TEXAS WILL CHANGE VERY LITTLE ON MONDAY AND SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AGAIN. LARGE SCALE LIFT AND MID LEVEL MOISTURE WILL BE ON THE DECREASE TUESDAY AND WEDNESDAY...RESULTING IN LESS COVERAGE OF PRECIPITATION. THE RAIN SHOULD END THURSDAY THROUGH SATURDAY AS UPPER LEVEL HIGH PRESSURE BUILDS OVER THE REGION AND BRINGS DRY AND MORE STABLE AIR. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 93 77 94 77 / 40 40 30 20 WACO, TX 92 76 95 76 / 30 30 30 20 PARIS, TX 97 73 96 72 / 40 40 40 20 DENTON, TX 92 73 92 74 / 50 50 40 20 MCKINNEY, TX 92 74 94 77 / 40 40 30 20 DALLAS, TX 93 77 94 77 / 40 40 30 20 TERRELL, TX 93 75 95 75 / 30 30 30 20 CORSICANA,TX 93 75 95 75 / 30 30 30 20 TEMPLE, TX 92 76 94 76 / 30 30 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM SUNDAY FOR TXZ091-TXZ100-TXZ101- TXZ102-TXZ115-TXZ116-TXZ129. && /79
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 440 AM CDT SUN AUG 14 2005 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-142100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 440 AM CDT SUN AUG 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS POTENTIAL FOR FLASH FLOODING TO DEVELOP NORTHWEST OF AN EASTLAND TO DECATUR AND MONTAGUE LINE TODAY AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 600 PM. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS TODAY THROUGH TONIGHT. THE THUNDERSTORMS WILL BE MORE LIKELY AND CONCENTRATED ACROSS THE FLASH FLOOD WATCH AREA WHERE RAIN AMOUNTS OF 1 TO 3 INCHES WITH ISOLATED TOTALS TO 4 INCHES ARE POSSIBLE. THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN... THERE IS A CHANCE OF THUNDERSTORMS MONDAY THROUGH WEDNESDAY OVER ALL OF NORTH TEXAS. THE BEST CHANCE OF STORMS WILL BE OVER THE NORTHWEST HALF OF THE REGION. ALTHOUGH NO ORGANIZED SEVERE THUNDERSTORMS ARE EXPECTED...GUSTY WINDS...SMALL HAIL...DANGEROUS LIGHTNING AND HEAVY RAINFALL ARE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT...ESPECIALLY WITHIN THE FLASH FLOOD WATCH AREA. 75
The Dyess AFB radar (KDYX), 91 km away, was scanning. The volume nearest the first event began at 15:26 UTC.
1 flash flood. Local standard time, as filed.
Flooding of roads near Spring Creek.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471413.